Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 43, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 9, 2025, 1:12 PM MST for 4 counties in Wyoming. It took effect at Nov 10, 2025, 5:00 PM MST. It was in force for 20 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2025, 1:12 PM MST (20:12 UTC)
- In effect from
- Nov 10, 2025, 5:00 PM MST
- Expired
- Nov 11, 2025, 1:20 PM MST
- In force
- 20 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 9:22 PM MST | NON-TSTM WND GST 58 | 3 Nw Arlington, WY | WYDOT sensor at Foote Creek. |
| Nov 10, 10:26 PM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Nov 10, 10:36 PM MST | NON-TSTM WND GST 58 | Vedauwoo, WY | WYDOT sensor at Vedauwoo. Sustained winds of 40 MPH. |
| Nov 11, 12:12 AM MST | NON-TSTM WND GST 58 | 1 Sse Bordeaux, WY | WYDOT sensor at Bordeaux. Sustained wind of 40 to 45 MPH. |
| Nov 11, 12:37 AM MST | NON-TSTM WND GST 59 | 2 Wnw Buford, WY | Mesonet station UR535 Sherws. |
| Nov 11, 12:42 AM MST | NON-TSTM WND GST 60 | 1 Sse Bordeaux, WY | Mesonet station KBRX 1.4 S Bordeaux (WYDOT). |
| Nov 11, 1:12 AM MST | NON-TSTM WND GST 58 | 11 Wsw Warren Af Base, WY | Mesonet station UP226 10.5 NW Natural Fort (UPR). |
| Nov 11, 1:12 AM MST | NON-TSTM WND GST 60 | 2 Wnw Buford, WY | WYDOT Sensor at Lone Tree. |
| Nov 11, 1:16 AM MST | NON-TSTM WND GST 58 | 12 Wsw Warren Af Base, WY | WYDOT Sensor at Otto. Sustained winds of 42 MPH. |
| Nov 11, 1:25 AM MST | NON-TSTM WND GST 70 | 2 Wnw Buford, WY | Mesonet station UR535 Sherws. |
| Nov 11, 2:01 AM MST | NON-TSTM WND GST 72 | 2 Wnw Buford, WY | Mesonet station UR535 Sherws. |
| Nov 11, 2:02 AM MST | NON-TSTM WND GST 64 | 2 Wnw Buford, WY | WYDOT Sensor at Lone Tree. |
| Nov 11, 2:13 AM MST | NON-TSTM WND GST 68 | 2 Wnw Buford, WY | Mesonet station UP203 2.0 W Buford (UPR). |
| Nov 11, 2:16 AM MST | NON-TSTM WND GST 65 | 11 Se Arlington, WY | WYDOT Sensor at Strouss Hill, northwest of Laramie. |
| Nov 11, 6:26 AM MST | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | WYDOT sensor at Cooper Cove. |
| Nov 11, 10:16 AM MST | NON-TSTM WND GST 60 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WWUS75 KCYS 092012 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 112 PM MST Sun Nov 9 2025 WYZ110-101200- /O.UPG.KCYS.HW.A.0038.251111T0000Z-251111T2100Z/ /O.NEW.KCYS.HW.W.0043.251111T0000Z-251111T2100Z/ North Snowy Range Foothills- Including the cities of Elk Mountain and Arlington 112 PM MST Sun Nov 9 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 PM MONDAY TO 2 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From 5 PM Monday to 2 PM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ106-116-117-101200- /O.UPG.KCYS.HW.A.0038.251111T0300Z-251111T1800Z/ /O.NEW.KCYS.HW.W.0043.251111T0300Z-251111T1800Z/ Central Laramie Range and Southwest Platte County-South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Vedauwoo, Horse Creek, Bordeaux, Federal, Whitaker, and Pumpkin Vine 112 PM MST Sun Nov 9 2025 ...HIGH WIND WARNING IN EFFECT FROM 8 PM MONDAY TO 11 AM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...From 8 PM Monday to 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Zawislak
5 follow-up statements
017 WWUS75 KCYS 100833 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 133 AM MST Mon Nov 10 2025 WYZ110-102200- /O.CON.KCYS.HW.W.0043.251111T0000Z-251111T2100Z/ North Snowy Range Foothills- Including the cities of Elk Mountain and Arlington 133 AM MST Mon Nov 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST TUESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From 5 PM this afternoon to 2 PM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ106-116-117-102200- /O.CON.KCYS.HW.W.0043.251111T0300Z-251111T1800Z/ Central Laramie Range and Southwest Platte County-South Laramie Range-South Laramie Range Foothills- Including the cities of Federal, Buford, Horse Creek, Whitaker, Vedauwoo, Pumpkin Vine, and Bordeaux 133 AM MST Mon Nov 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...From 8 PM this evening to 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Trudel
042 WWUS75 KCYS 101939 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1239 PM MST Mon Nov 10 2025 WYZ110-111200- /O.CON.KCYS.HW.W.0043.251111T0000Z-251111T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1239 PM MST Mon Nov 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST TUESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From 5 PM this afternoon to 2 PM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ106-116-117-111200- /O.CON.KCYS.HW.W.0043.251111T0300Z-251111T1800Z/ Central Laramie Range and Southwest Platte County-South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Bordeaux, Whitaker, Federal, and Horse Creek 1239 PM MST Mon Nov 10 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...From 8 PM this evening to 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Fuller
342 WWUS75 KCYS 110852 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 152 AM MST Tue Nov 11 2025 WYZ106-116-117-111800- /O.CON.KCYS.HW.W.0043.000000T0000Z-251111T1800Z/ Central Laramie Range and Southwest Platte County-South Laramie Range-South Laramie Range Foothills- Including the cities of Whitaker, Vedauwoo, Horse Creek, Bordeaux, Buford, Pumpkin Vine, and Federal 152 AM MST Tue Nov 11 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 11 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ110-111900- /O.CON.KCYS.HW.W.0043.000000T0000Z-251111T2100Z/ North Snowy Range Foothills- Including the cities of Elk Mountain and Arlington 152 AM MST Tue Nov 11 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Trudel
706 WWUS75 KCYS 111752 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1052 AM MST Tue Nov 11 2025 WYZ106-116-117-111900- /O.EXP.KCYS.HW.W.0043.000000T0000Z-251111T1800Z/ Central Laramie Range and Southwest Platte County-South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Whitaker, Bordeaux, Horse Creek, Pumpkin Vine, Vedauwoo, and Federal 1052 AM MST Tue Nov 11 2025 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... Winds remain elevated this morning but are below high wind criteria. Therefore the high wind warning will be allowed to expire. $$ WYZ110-112100- /O.CON.KCYS.HW.W.0043.000000T0000Z-251111T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1052 AM MST Tue Nov 11 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ CG
809 WWUS75 KCYS 112020 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 120 PM MST Tue Nov 11 2025 WYZ110-112130- /O.CAN.KCYS.HW.W.0043.000000T0000Z-251111T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 120 PM MST Tue Nov 11 2025 ...HIGH WIND WARNING IS CANCELLED... Winds have remained below high wind criteria for several hours and are expected to continue declining. Therefore the high wind warning will be ended early. $$ CG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 9, 10:35 AM MST, 2 hours 37 minutes earlier. Its key messages:
- Generally dry and quiet weather expected for much of next week. Locally strong winds expected for the southeast Wyoming wind prone areas late Monday and into Tuesday.
- Warming trend Monday through Wednesday with high temperatures returning to the upper 50s to upper 60s.
Area forecast discussion, Nov 9, 10:35 AM MST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1035 AM MST Sun Nov 9 2025
.KEY MESSAGES...
- Generally dry and quiet weather expected for much of next
week. Locally strong winds expected for the southeast Wyoming
wind prone areas late Monday and into Tuesday.
- Warming trend Monday through Wednesday with high temperatures
returning to the upper 50s to upper 60s.
&&
.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 300 AM MST Sun Nov 9 2025
Other than some low cloudiness and some aviation concerns
across portions of the western Nebraska panhandle, pretty quiet
weather expected today with dry conditions. Cooler than normal
airmass will remain in place for one more day with highs likely
remaining in the 40s for both southeast Wyoming and western
Nebraska. Coolest temperatures in the lower 40s likely for most
of western Nebraska as 700mb temperatures remain below -6c.
Intervals of mid to high clouds will start this afternoon as the
upper level ridge axis slides east into the eastern Great Basin
Region and the Intermountain West. Because of this, not quite
as cold tonight but still pretty chilly across western Nebraska
with low temperatures in the mid teens by early Monday morning.
The only forecast concern through early next week is locally
strong winds for the wind prone areas. Models continue to trend
higher with 700mb wind speeds, surface gradient, and 750mb to
600mb subsidence over southeast Wyoming. In-house wind guidance
has picked up on this trend with PROB 50+ knot winds now over
60% to 70%. Therefore, issued a High Wind Watch for all of the
wind prone areas along Interstate 80 and Interstate 25,
including Arlington/Elk Mountain, Bordeaux, and the I-80 Summit
and adjacent foothills for Monday evening through early Tuesday
afternoon. The lowest confidence is for the foothills of the
southern Laramie Range...and the highest confidence is for
Arlington/Elk Mountain west of Laramie. Can not rule out winds
gust up to 70-75 MPH in a few of these places late Monday
evening through early Tuesday morning.
Otherwise, a warming trend will begin Monday afternoon as the
upper level ridge axis flattens and moves into Wyoming in the
afternoon.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 251 PM MST Sat Nov 8 2025
Temperatures rebound nicely after a cool weekend with highs soaring
back into the mid 50s to mid 60s, warmest across eastern Wyoming and
the Nebraska Panhandle. Lows will dip into the low 30s to low 40s,
expect these temps to hold firm through most of the long term
period. All this is due to an upper level pattern change with
ridging nosing back into the region as a deep low shifts off to the
east. As we progress in the long term, with ridging building in,
weather conditions will remain relatively benign with precipitation
chances near nil across the CWA through the long term period.
At the tail end of the long term, models are suggesting a deep
trough moving into and across the Intermountain West Friday and
into our CWA by Saturday morning. If this stays on track,
precipitation chances will increase along with another drop in
temperatures, essentially bringing in a pattern change.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1030 AM MST Sun Nov 9 2025
Low MVFR CIGs continue to hold on tight for KCDR and will over
the next few hours while the cloud coverage has decreased and
will continue at KAIA, verified by satellite imagery and
webcams. Otherwise, VFR conditions will prevail across the
remaining terminals for this TAF period. Winds will not be much
of an issue today, like days prior, as gusts will generally top
out a round 20 knots this morning and lessen to less than 10
knots by this afternoon/evening.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Monday evening through Tuesday morning
for WYZ106-116-117.
High Wind Watch from Monday afternoon through Tuesday
afternoon for WYZ110.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...RZ
AVIATION...RZHazardous weather outlook, Nov 9, 5:43 AM MST, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 543 AM MST Sun Nov 9 2025 WYZ101-103>107-109>119-101245- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 543 AM MST Sun Nov 9 2025 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A High Wind Watch is in effect for the wind prone areas of southeast Wyoming late Monday through midday Tuesday. West to southwest winds may gust as high as 70 MPH. Gusts of 35 to 45 mph expected outside the wind prone corridors. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ102-108-101245- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Goshen County- 543 AM MST Sun Nov 9 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 1:33 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 12 hr |
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.